Texas, 2013Damaging Wind in Texas, September 9, 2013
September 9, 2013 · NWS EWX · 1 event in 1 county or zone
Scattered thunderstorms developed across the area during the late afternoon. Some of the thunderstorms created strong outflow wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed across the area during the late afternoon. Some of the thunderstorms created strong outflow wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Sep 9, 2:14 PM CST, 1 hour 46 minutes earlier.
Area forecast discussion, Sep 9, 2:14 PM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
314 PM CDT MON SEP 9 2013
.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...
SOUTH CENTRAL TX WILL REMAIN ON THE SW PERIPHERY OF THE UPPER
RIDGE OVER THE SERN U.S. TONIGHT THRU TUESDAY NIGHT. THEREFORE
THE ONGOING PATTERN OF ISOLATED-SCATTERED LATE MORNING SHOWERS
MOVING N-NWWD FROM THE COASTAL PLAINS INTO S CENTRAL TX AND THE
HILL COUNTRY IN THE EVENING HOURS. THE THREAT OF VERY LOCALIZED
HEAVY RAINS AND DOWN-BURST WINDS WILL ALSO CONTINUE. WILL ALSO SEE
TEMPERATURES TRENDING TOWARD SEASONAL NORMALS WHICH IS LOWER 90S
FOR MOST OF THE AREA.
&&
.LONG TERM (WEDNESDAY THROUGH MONDAY)...
BY WEDNESDAY THE SUBTROPICAL RIDGE WILL BEGIN TO BUILD BACK WESTWARD
INTO TEXAS...AND THEREFORE RAIN CHANCES WILL DIMINISH WITH ONLY
SLIGHT CHANCE POPS ACROSS THE SRN CWA. THE UPPER RIDGE WILL
PREVAIL OVER TX INTO THE WEEKEND WITH MAX TEMPERATURES EDGING BACK
A CATEGORY OR TWO ABOVE SEASONAL NORMS. MEANWHILE A POSSIBLE
DEVELOPING TROPICAL SYSTEM OVER THE BAY OF CAMPECHE MOVES N-NWWD
INTO THE FAR WRN GULF. NHC CURRENTLY PLACES A 30 PERCENT CHANCE OF
DEVELOPMENT INTO A TROPICAL CYCLONE IN THE NEXT 5 DAYS. THIS
SYSTEM WOULD LIKELY SEND DEEP TROPICAL MOISTURE INTO S TX LATE
SUNDAY INTO MONDAY AND MOISTURE SURGES NWD ON THE EAST SIDE OF THE
SYSTEM. STILL MUCH UNCERTAINTY THIS FAR OUT...BUT FOR NOW HAVE
INCREASED POPS TO CHANCE CATEGORY AND LOWERED MAX TEMPERATURES FOR
MUCH OF THE CWA BY MONDAY. IN ADDITION THE GFS IS SHOWING A WEAK
FRONTAL BOUNDARY DROPPING INTO NORTH TX LATE MONDAY WHICH COULD
FURTHER ENHANCE PRECIPITATION CHANCES MONDAY OR TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 74 93 73 96 74 / 20 30 20 20 10
AUSTIN BERGSTROM INTL AIRPORT 70 92 70 94 70 / 20 30 20 20 10
NEW BRAUNFELS MUNI AIRPORT 69 92 70 94 69 / 20 40 20 20 10
BURNET MUNI AIRPORT 70 92 70 92 71 / 20 20 10 10 10
DEL RIO INTL AIRPORT 74 91 74 91 73 / 30 30 20 20 20
GEORGETOWN MUNI AIRPORT 71 93 70 93 71 / 20 20 10 10 10
HONDO MUNI AIRPORT 72 94 72 96 72 / 20 40 20 20 10
SAN MARCOS MUNI AIRPORT 70 91 70 93 70 / 20 40 20 20 10
LA GRANGE - FAYETTE REGIONAL 74 93 74 95 74 / 20 30 20 20 10
SAN ANTONIO INTL AIRPORT 74 92 74 96 74 / 20 40 20 20 10
STINSON MUNI AIRPORT 75 93 75 97 75 / 20 40 20 20 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...17
SYNOPTIC/GRIDS...01
PUBLIC SERVICE/DATA COLLECTION...31
Hazardous weather outlook, Sep 9, 4:04 AM CST, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
504 AM CDT MON SEP 9 2013
TXZ171>173-183>194-202>209-217>225-228-101015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
504 AM CDT MON SEP 9 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THERE WILL BE ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON
AND EVENING. SOME STORMS MAY PRODUCE WIND GUSTS TO 40 MPH AND
BRIEF HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THERE WILL BE ISOLATED TO SCATTERED THUNDERSTORMS TUESDAY AND
WEDNESDAY AFTERNOON AND EVENING. SOME STORMS MAY PRODUCE WIND
GUSTS TO 40 MPH AND BRIEF HEAVY RAIN. OTHERWISE...NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 9, 2:46 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
346 PM CDT MON SEP 9 2013
TXZ207-221>224-092130-
DE WITT-GONZALES-GUADALUPE-KARNES-WILSON-
346 PM CDT MON SEP 9 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KARNES...
NORTHEASTERN WILSON...SOUTHERN GUADALUPE...SOUTHWESTERN GONZALES AND
WESTERN DEWITT COUNTIES UNTIL 430 PM CDT...
AT 338 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTH OF YORKTOWN...MOVING NORTHWEST AT
25 TO 30 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
STOCKDALE...
GILLETT...
NIXON...
PANDORA...
SUTHERLAND SPRINGS...
GARFIELD...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2923 9810 2944 9795 2913 9745 2898 9756
TIME...MOT...LOC 2046Z 122DEG 26KT 2910 9760
Thunderstorm Wind, Williamson
- When
- September 9, 4:00 PM CST
- Where
- Williamson County, 0.59 mi E of Taylor
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 30.570, -97.410
Thunderstorm outflow winds broke tree limbs averaging 3 to 4 inches in diameter, and blew down a power pole.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, September 9 to 15, 20131 death · 6 injured · 1 event
- Damaging Winds in North Dakota, September 9, 2013$100,000 · 65 kt wind · 4 events
- Damaging Wind in California, September 9, 2013$100,000 · 1 event
- Flash Flooding and Lightning Strike in Nevada, September 9 to 11, 2013$54,000 · 4 events
- Flash Flooding in Arizona, September 9, 2013$40,000 · 6 events
- Hail and Damaging Wind in California, September 9, 2013$40,000 · 1 in hail · 2 events
- Flash Flooding in Arizona, September 9 to 11, 2013$11,000 · 5 events
- Damaging Winds in Minnesota, September 9, 201356 kt wind · 4 events
- Flash Flooding in Arizona, September 9 to 12, 20133 events
- Damaging Winds in North Dakota, September 9, 201350 kt wind · 2 events
- Flash Flooding in Utah, September 9, 20132 events
- Flash Flood and Heavy Rain in Arizona, September 9, 2013$10,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 476056.